Cardiology - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 2 CK Forum

USMLE Step 2 CK Forum USMLE Step 2 CK Discussion Forum: Let's talk about anything related to USMLE Step 2 CK exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 10-21-2011
drnrpatel's Avatar
Guest
 
Steps History: 1+CK+CS
Posts: 441
Threads: 153
Thanked 394 Times in 211 Posts
Reputation: 417
Default Cardiology

An otherwise healthy 19-year-old woman comes to clinic for a routine health check. She complains of episodic headaches as well as occasional palpitations. A blood-pressure check at that time reveals a pressure of 190/110 mm Hg. Physical examination reveals an abdominal bruit heard over the lower abdominal quadrants. Because the patient has previously had normal blood pressures and has no family history of hypertension, an extensive search for secondary causes of hypertension is undertaken. Magnetic resonance angiography confirms the suspicion of bilateral fibromuscular dysplasia. Which of the following antihypertensive agents, if used, should be used with the most utmost vigilance in this patient?
A. Amlodipine
B. Clonidine
C. Fosinopril
D. Hydrochlorothiazide
E. Metoprolol
Reply With Quote Quick reply to this message



  #2  
Old 10-22-2011
USMLE Forums Master
 
Steps History: Step 1 Only
Posts: 537
Threads: 80
Thanked 342 Times in 138 Posts
Reputation: 374
Default

Fosinopril
Reply With Quote Quick reply to this message
The above post was thanked by:
drnrpatel (10-23-2011)
  #3  
Old 10-22-2011
akua's Avatar
USMLE Forums Addict
 
Steps History: Not yet
Posts: 167
Threads: 0
Thanked 31 Times in 31 Posts
Reputation: 41
Default

B.clonidine

Akua
Reply With Quote Quick reply to this message
The above post was thanked by:
drnrpatel (10-23-2011)
  #4  
Old 10-22-2011
USMLE Forums Master
 
Steps History: Step 1 Only
Posts: 537
Threads: 80
Thanked 342 Times in 138 Posts
Reputation: 374
Default

i believe its fosinopril coz gfr in b/l renal artery stenosis is maintained by AT induced vasoconstriction of efferent art...so ACE inhibitors should b avoided to prevent renal failure
Reply With Quote Quick reply to this message
The above post was thanked by:
drnrpatel (10-23-2011)
  #5  
Old 10-23-2011
drnrpatel's Avatar
Guest
 
Steps History: 1+CK+CS
Posts: 441
Threads: 153
Thanked 394 Times in 211 Posts
Reputation: 417
Default Answer

The correct answer is C.Bilateral renal ischemia leads to sodium retention with an increase in extracellular fluid volume because of the activation of the renin-angiotensin-aldosterone system. However, lowering the mean blood pressure will reduce the intraglomerular pressure because of renal artery stenosis. The normal autoregulatory response maintains the intraglomerular pressure by angiotensin-II mediated preferential
increase in resistance at the postcapillary arteriole. Blocking angiotensin II formation with an ACE inhibitor will blunt this response and reduce the GFR. The effect is more pronounced with diuretic-induced volume depletion, which makes maintenance of the GFR more angiotensin II dependant. Therefore, the combination of an ACE inhibitor and a diuretic can control the hypertension and is likely to be more effective than other antihypertensive agents; however, this may lead to a decline in GFR causing the serum creatinine to rise. ACE inhibitors are not contraindicated as long as the patient is carefully monitored.
Other agents—calcium channel blockers such as amlodipine (choice A), centrally acting sympathetic agents such as clonidine (choice B), thiazide diuretics such as hydrochlorothiazide (choice D), or beta-blocking agents such as metoprolol (choice E)—are generally acceptable choices. All drugs must be used with care because patients with severe bilateral renal artery disease may have a decline in GFR with any antihypertensive drug.
Reply With Quote Quick reply to this message



Reply

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Cardiology drnrpatel USMLE Step 2 CK Forum 5 10-21-2011 08:50 PM
Cardiology drnrpatel USMLE Step 2 CK Forum 5 10-21-2011 08:47 PM
Cardiology drnrpatel USMLE Step 2 CK Forum 3 10-20-2011 08:59 PM
Cardiology drnrpatel USMLE Step 2 CK Forum 5 10-20-2011 08:44 PM
Cardiology drnrpatel USMLE Step 2 CK Forum 7 10-20-2011 09:23 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)